Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Fatss88

REALLY Starting to get nervous

I'm finally almost done with my accutance course! I weigh 150lbs and was on 40mg the first month and have been on 80mg the next four. I'm currently on my last month and STILL getting pimples! My acne wasn't very bad to begin with; I would typically just have a couple cysts in each cheek and then a pimple or two on my forehead. I also had/still have lots of whiteheads.

Anyway...my accutane course is going to end in less than 3 weeks and i'm still nowhere near clear and I'm starting to get nervous that accutane isn't going to work for me...anyone else in this position?? My acne isn't bad now, it's still the same way that it has always been- just a few cysts and pimples here and there. It just won't go away though! Is anyone in the same position! My derm said that i need to come off of it for at least a few months because of my weight so there is a chance i might ahve to go on it again ughhhhh. perfect. anyone have any advice or had their acne clear once they got DONE WITH THEIR TREATMENT??

Share this post


Link to post
Share on other sites

I can really understand your anxiety and frustration. It sounds like you might need to extend your course of treatment. What does your derm say? I really hope that you clear up quickly -- good luck!

Share this post


Link to post
Share on other sites
I can really understand your anxiety and frustration. It sounds like you might need to extend your course of treatment. What does your derm say? I really hope that you clear up quickly -- good luck!

Thx for the words of encouragement. Well my derm at first didn't think I even needed to be on it but as I told him it was just really persistent, he finally gave in. And he said that because of my weight, i need to come off of the accutane for at least 3 months to give my liver a break. He also said that if my acne doesn't go away, then i'll start another course once I've been off of the tane.

I just can't believe that someone with my type of acne is still having problems this far into their course. Well I still have a little more than 2 weeks before I completely finish my course. Hopefully the tane continues working once i'm done with it :)

I'm just wondering though, how accutane just never worked for anyone? I mean, I know people have had to go on multiple cycles of it but usually their skin cleared and then their acne came back. Mine however, just hasnt' cleared lol So is it possible that accutane might just not work for some people? i.e. ME?? (hopefully that's not the case :) )

Share this post


Link to post
Share on other sites

Well I'm really not 100% sure about your situation, and I am by no means an expert on the subject, but skin does continue to clear up after you come off of tane. So, even if your acne hasn't cleared up completely by the time you're done your course, it might still clear up after you finish taking the accutane. I'm sure that whatever happens, it will all work out for you. Just make sure to keep talking to your derm about this and hopefully they'll have some more definitive for you. I'll be checking up on your progress! All the best =)

Share this post


Link to post
Share on other sites

I have heard from some that generic forms of accutane are less effective. Being a college student I know that many people are strapped for cash and that generics are a great way to save money (I am using Claravis myself) but if you are not seeing results with a generic and the real thing isnt THAT much more expensive you may want to give it a shot. Keep in mind I HAVE NO EXPERIENCE WITH THIS this is only what I have heard.

Also, what happy says is true. My friend is in a pre-med program and told me that the buildup of the meds over the 4 months with take a long time to get out of your system (which is why I am guessing you can not give blood for an entire month after taking it) so you skin will still have time to clear up.

Share this post


Link to post
Share on other sites

Thanks a lot guys, I'll keep everyone updated on my situation.

I didn't want to say anythign earlier but my skin actually seemed like it was clearing and I was hoping this time it would stay that way. But i just woke up and have a decent-sized cyst on my forehead and my left cheek has a few more new pimples =) haha uhhhhh

I really just don't understand why nothing really different is happening after being on the accutane for so long. As I said, my acne was never really that bad to begin with, just always persistent. At this point, it looks the same as it did 5 months ago before i started lol I reaaaaaaallllly hope this ends up working for me because I don't know what i'm gonna do if this stupid acne does not go away after an entire course!! I wouldn't even mind doing a second course but I don't even know if there would be a point to it.

Anyway, I'll talk to my derm about generic vs. the real thing. I'm on amnesteem right now and he said it works the best. It all might just be a matter of my insurance not covering the real tane which is why i'm prescribed the generic but i'll see what the deal is. Maybe if i do a second course, i'll just get the real one. Who knows. Well i'll let you guys know if there are any significant changes in the next couple days or so =)

Share this post


Link to post
Share on other sites

Ok everyone, just a quick update. I have less than 2 weeks left =) and my face is starting to clear. Every time htis happens though, i wake up with a couple new pimples =/ but for these last few days, i've only gotten a few, smaller ones. My face is starting to look REALLY CLEAR THOUGH! It hasn't looked this good since the first month i started, because that month my skin cleared entirely, then i dunno what happened. But yea, my face is pretty clear except for a couple pimples on both of my cheeks and one NOW GIANT cyst on my forehead!! i'm so mad bc i did such a good job of keeping my hands off of the last week or 2 that i've had it and it was almost gone....until i went and got a haircut! the guy kept wacking the brush RIGHT INTO IT! and now it's inflamed again but definitely starting to subside. Well, i'm almost done and almost clear. Hopefully it stays like this =)

Share this post


Link to post
Share on other sites

Soo today was supposed to be the last day of my course....but i just went to my dermatologist who said....'Wow, out of all my patients I've ever had to put on prescription medication, yours is definitely the worst. not that your acne is bad, but it just isn't responding to the medication. '

and i was just like...that's just what i wanted to hear on my last day =) LOL ughhh!!!!!! this is so frustrating! i don't think my acne has changed significantly over hte last 5 months and looks just the same as it did when i began my course! i have a few pimples around my cheeks still-- not big ones but just regular sized pimples and then one GIANT cyst in my left cheek :( i don't know why this med isn't working for me, and it's not like when i began i had horrible acne either, it's just been persistent.

So anyway, just to recap, my first month i was on 40mg of amnesteem and the next 4 months i was on 80mg of the same (1 month of the 80mg was completed using sotret). in the beginning, my doc had said it would probably take 5 months, maybe even four bc my acne didn't appear to be that bad and i actually had to kinda convince him to give it to me. and not too long ago, i just dropped off the prescription to get my 6th months worth of the tane (still 80mg). i'm only 150 lbs (i'm 5'11) and my doc said that bc of my weight, i really should only be given another 10 days worth but bc i'm not responding well, he just gave me an entire months worth. god i hope this works, i'm gonna be so devastated if it doesn't =( i could care less if i had to do multiple courses or w/e, but there wouldn't even be a point in doing that if the drug doesn't affect me. i talked to my doc about doing another course. he said it really depends on how this last month goes and that if i clear up and the acne comes back, he'd do another course but if it doesn't clear up, he'd have to think about what's next.

i think that pretty much sums everything up. well, wish me luck and i'll keep u guys updated if there are any drastic changes.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×